Alert archive / North Carolina / Beach Hazards Statements in 2014

Beach Hazards Statement 18, NWS Newport/Morehead City, NC

September 16, 2014

NWS Newport/Morehead City, NC issued this beach hazards statement at Sep 16, 2014, 4:03 PM EDT. It took effect at Sep 16, 2014, 8:00 PM EDT. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Sep 16, 2014, 4:03 PM EDT (20:03 UTC)
In effect from
Sep 16, 2014, 8:00 PM EDT
Expired
Sep 18, 2014, 8:00 PM EDT
In force
48 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

125 
WHUS42 KMHX 162003
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
403 PM EDT TUE SEP 16 2014

...HIGH THREAT OF RIP CURRENTS AND DANGEROUS SHORE BREAK THROUGH
WEDNESDAY...

.SWELL FROM DISTANT HURRICANE EDOUARD ARE APPROACHING THE EAST
COAST AND WILL PRODUCE DANGEROUS SHORE BREAK AND STRONG RIP CURRENTS
ALONG AREA BEACHES THROUGH WEDNESDAY.

NCZ095-103-104-170815-
/O.NEW.KMHX.BH.S.0018.140917T0000Z-140918T0000Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
403 PM EDT TUE SEP 16 2014

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 PM EDT THIS EVENING
THROUGH WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT FROM 8 PM EDT THIS
EVENING THROUGH WEDNESDAY EVENING.

* HAZARDS...STRONG RIP CURRENTS AND DANGEROUS SHORE BREAK.

* LOCATION...HIGH THREAT OF RIP CURRENTS NORTH OF CAPE LOOKOUT.
  MODERATE THREAT OF RIP CURRENTS SOUTH OF CAPE LOOKOUT. DANGEROUS
  SHORE BREAK ACROSS ALL AREA BEACHES.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR DANGEROUS RIP
  CURRENTS IS A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH WILL
  OCCUR AROUND 9 AM WEDNESDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS
POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT
ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK
INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES.

&&

$$

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW RIP CURRENT HAZARD...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
7 follow-up statements
601 
WHUS42 KMHX 170013
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
813 PM EDT TUE SEP 16 2014

...ELEVATED THREAT OF RIP CURRENTS AND DANGEROUS SHORE BREAK THROUGH
WEDNESDAY...

.SWELL FROM DISTANT HURRICANE EDOUARD ARE APPROACHING THE EAST
COAST AND WILL PRODUCE DANGEROUS SHORE BREAK AND STRONG RIP
CURRENTS ALONG AREA BEACHES THROUGH WEDNESDAY.

NCZ098-171215-
/O.EXA.KMHX.BH.S.0018.000000T0000Z-140918T0000Z/
ONSLOW-
813 PM EDT TUE SEP 16 2014

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT THROUGH WEDNESDAY
EVENING.

* HAZARDS...MODERATE THREAT OF RIP CURRENTS AND DANGEROUS SHORE
  BREAK.

* LOCATION...ALL AREA BEACHES.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR DANGEROUS RIP
  CURRENTS IS A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH WILL
  OCCUR AROUND 9 AM WEDNESDAY.

* POTENTIAL IMPACTS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS
POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT
ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK
INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES.

&&

$$

NCZ095-103-104-171215-
/O.CON.KMHX.BH.S.0018.000000T0000Z-140918T0000Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
813 PM EDT TUE SEP 16 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

* HAZARDS...STRONG RIP CURRENTS AND DANGEROUS SHORE BREAK.

* LOCATION...HIGH THREAT OF RIP CURRENTS NORTH OF CAPE LOOKOUT. 
  MODERATE THREAT OF RIP CURRENTS SOUTH OF CAPE LOOKOUT. 
  DANGEROUS SHORE BREAK ACROSS ALL AREA BEACHES.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR DANGEROUS RIP 
  CURRENTS IS A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH WILL 
  OCCUR AROUND 9 AM WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH
ACCESS POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK
INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL
TIMES.

&&

$$

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW RIP CURRENT HAZARD...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
904 
WHUS42 KMHX 170815
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
415 AM EDT WED SEP 17 2014

...ELEVATED THREAT OF RIP CURRENTS AND DANGEROUS SHORE BREAK
TODAY...

.SWELL FROM DISTANT HURRICANE EDOUARD WILL PRODUCE DANGEROUS
SHORE BREAK AND STRONG RIP CURRENTS ALONG AREA BEACHES TODAY.

NCZ095-098-103-104-180000-
/O.CON.KMHX.BH.S.0018.000000T0000Z-140918T0000Z/
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
415 AM EDT WED SEP 17 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HAZARDS...STRONG RIP CURRENTS AND DANGEROUS SHORE BREAK.

* LOCATION...HIGH THREAT OF RIP CURRENTS NORTH OF CAPE LOOKOUT. 
  MODERATE THREAT OF RIP CURRENTS SOUTH OF CAPE LOOKOUT. 
  DANGEROUS SHORE BREAK ACROSS ALL AREA BEACHES.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR DANGEROUS RIP
  CURRENTS IS A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH WILL
  OCCUR AROUND 9 AM TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH
ACCESS POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK
INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL
TIMES.

&&

$$

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW RIP CURRENT HAZARD...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
533 
WHUS42 KMHX 171522
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1122 AM EDT WED SEP 17 2014

...ELEVATED THREAT OF RIP CURRENTS AND STRONG SHORE BREAK TODAY...

.SWELL FROM DISTANT HURRICANE EDOUARD WILL PRODUCE DANGEROUS
SHORE BREAK AND STRONG RIP CURRENTS ALONG AREA BEACHES TODAY.

NCZ098-171630-
/O.CAN.KMHX.BH.S.0018.000000T0000Z-140918T0000Z/
ONSLOW-
1122 AM EDT WED SEP 17 2014

...BEACH HAZARDS STATEMENT IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE BEACH HAZARDS STATEMENT.

HIGH THREAT OF RIP CURRENT ALONG THE BEACHES OF ONSLOW COUNTY HAVE 
DIMINISHED BELOW CRITERIA...THEREFORE IT HAS BEEN CANCELLED.

$$

NCZ095-103-104-180000-
/O.CON.KMHX.BH.S.0018.000000T0000Z-140918T0000Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
1122 AM EDT WED SEP 17 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING NORTH OF CAPE LOOKOUT...

* HAZARDS...STRONG RIP CURRENTS AND SHORE BREAK.

* LOCATION...HIGH THREAT OF RIP CURRENTS NORTH OF CAPE LOOKOUT.
  MODERATE THREAT OF RIP CURRENTS SOUTH OF CAPE LOOKOUT. STRONG SHORE
  BREAK ACROSS ALL AREA BEACHES.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR DANGEROUS RIP 
  CURRENTS IS A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH WILL 
  OCCUR AROUND 9 AM TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH
ACCESS POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK
INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL
TIMES.

&&

$$

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW RIP CURRENT HAZARD...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
803 
WHUS42 KMHX 171956
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
356 PM EDT WED SEP 17 2014

...ELEVATED THREAT OF RIP CURRENTS...

.SWELL FROM DISTANT HURRICANE EDOUARD WILL PRODUCE STRONG RIP
CURRENTS ALONG AREA BEACHES THROUGH THURSDAY...NORTH OF CAPE
LOOKOUT.

NCZ103-180800-
/O.EXT.KMHX.BH.S.0018.000000T0000Z-140919T0000Z/
OUTER BANKS DARE-
356 PM EDT WED SEP 17 2014

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THURSDAY
EVENING...

* HAZARDS...STRONG RIP CURRENTS THROUGH THURSDAY AND DANGEROUS
  SHORE BREAK THROUGH THE REST OF TODAY.

* LOCATION...HIGH THREAT OF RIP CURRENTS TODAY...THEN BECOMING A
  HIGH THREAT NORTH OF CAPE HATTERAS AND MODERATE THREAT SOUTH OF
  CAPE HATTERAS TONIGHT.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR DANGEROUS RIP
  CURRENTS IS A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH WILL
  OCCUR AROUND 10 AM TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH
ACCESS POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK
INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL
TIMES.

&&

$$

NCZ095-104-180000-
/O.CON.KMHX.BH.S.0018.000000T0000Z-140918T0000Z/
CARTERET-OUTER BANKS HYDE-
356 PM EDT WED SEP 17 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* HAZARDS...STRONG RIP CURRENTS AND SHORE BREAK THROUGH THE REST
  OF TODAY.

* LOCATION...THROUGH THIS AFTERNOON...HIGH THREAT OF RIP
  CURRENTS NORTH OF CAPE LOOKOUT. MODERATE THREAT OF RIP CURRENTS
  SOUTH OF CAPE LOOKOUT. STRONG SHORE BREAK ACROSS ALL AREA
  BEACHES.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR DANGEROUS RIP
  CURRENTS IS A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH WILL
  OCCUR AROUND 9 PM TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH
ACCESS POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK
INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL
TIMES.

&&

$$

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW RIP CURRENT HAZARD...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
998 
WHUS42 KMHX 180010
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
810 PM EDT WED SEP 17 2014

...ELEVATED THREAT OF RIP CURRENTS...

.SWELL FROM DISTANT HURRICANE EDOUARD WILL PRODUCE STRONG RIP
CURRENTS ALONG BEACHES NORTH OF CAPE HATTERAS THROUGH
THURSDAY.

NCZ095-104-180115-
/O.EXP.KMHX.BH.S.0018.000000T0000Z-140918T0000Z/
CARTERET-OUTER BANKS HYDE-
810 PM EDT WED SEP 17 2014

...BEACH HAZARDS STATEMENT HAS EXPIRED...

CONDITIONS THAT PROMPTED A BEACH HAZARD STATEMENT HAVE IMPROVED.
ROUGH SURF AND STRONG RIP CURRENTS WILL BE A CONTINUED THREAT THROUGH
THE MORNING HOURS THURSDAY.

$$

NCZ103-181215-
/O.CON.KMHX.BH.S.0018.000000T0000Z-140919T0000Z/
OUTER BANKS DARE-
810 PM EDT WED SEP 17 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY
EVENING...

* HAZARDS...HIGH THREAT OF RIP CURRENTS.

* LOCATION...NORTH OF CAPE HATTERAS

* TIMING AND TIDES...THE MOST LIKELY TIME FOR DANGEROUS RIP 
  CURRENTS IS A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH WILL 
  OCCUR AROUND 10 AM TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH
ACCESS POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK
INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL
TIMES.

&&

$$

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW RIP CURRENT HAZARD...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
881 
WHUS42 KMHX 180758
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
358 AM EDT THU SEP 18 2014

...ELEVATED THREAT OF RIP CURRENTS...

.SWELL FROM DISTANT HURRICANE EDOUARD WILL PRODUCE STRONG RIP
CURRENTS ALONG BEACHES NORTH OF CAPE HATTERAS TODAY.

NCZ103-190000-
/O.CON.KMHX.BH.S.0018.000000T0000Z-140919T0000Z/
OUTER BANKS DARE-
358 AM EDT THU SEP 18 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HAZARDS...HIGH THREAT OF RIP CURRENTS.

* LOCATION...NORTH OF CAPE HATTERAS

* TIMING AND TIDES...THE MOST LIKELY TIME FOR DANGEROUS RIP 
  CURRENTS IS A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH WILL 
  OCCUR AROUND 10 AM TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH
ACCESS POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK
INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL
TIMES.

&&

$$

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW RIP CURRENT HAZARD...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
937 
WHUS42 KMHX 181318
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
918 AM EDT THU SEP 18 2014

...ELEVATED THREAT OF RIP CURRENTS FOR BEACHES NORTH OF CAPE
HATTERAS AND A COASTAL FLOOD ADVISORY FOR MINOR OVERWASH ALONG
HIGHWAY 12 JUST NORTH OF RODANTHE...

.SWELL FROM DISTANT HURRICANE EDOUARD WILL PRODUCE STRONG RIP
CURRENTS ALONG BEACHES NORTH OF CAPE HATTERAS TODAY. EDOUARD SWELL
COMBINED WITH PERSISTENT NORTHEASTERLY WINDS PRODUCED TIDE LEVELS
AROUND 1 FOOT ABOVE NORMAL WHICH YESTERDAY LEADING TO MINOR OCEAN
OVERWASH ALONG HIGHWAY 12 NEAR THE RODANTHE S-CURVES AND THE
TEMPORARY BRIDGE. CONDITIONS APPEAR FAVORABLE FOR ANOTHER ROUND OF
MINOR OCEAN OVERWASH IN THESE AREAS AGAIN THIS AFTERNOON A FEW
HOURS EITHER SIDE OF HIGH TIDE...WHICH WILL BE AROUND 4:30-5:00 PM
EDT. 

NCZ103-190000-
/O.NEW.KMHX.CF.Y.0011.140918T1900Z-140919T0000Z/
/O.CON.KMHX.BH.S.0018.000000T0000Z-140919T0000Z/
OUTER BANKS DARE-
918 AM EDT THU SEP 18 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 8 PM EDT THIS EVENING.

* HAZARDS...HIGH THREAT OF RIP CURRENTS FOR BEACHES NORTH OF CAPE
  HATTERAS.

* COASTAL FLOODING...MINOR OCEAN OVERWASH EXPECTED NEAR THE RODANTHE
  S-CURVES TO THE TEMPORARY BRIDGE.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR DANGEROUS RIP 
  CURRENTS WILL BE A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH WILL 
  OCCUR AROUND 10 AM TODAY.

* COASTAL FLOODING TIMING...MINOR OCEAN OVERWASH WILL BE POSSIBLE
  A FEW HOURS EITHER SIDE OF HIGH TIDE...WHICH WILL OCCUR AROUND
  4:30 T0 5:00 PM THIS AFTERNOON.

* IMPACTS...MOTORISTS SHOULD BE PREPARED FOR STANDING WATER FROM
  MINOR OCEAN OVERWASH NEAR THE RODANTHE S-CURVES TO THE PEA
  ISLAND TEMPORARY BRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH
ACCESS POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW RIP CURRENT HAZARD...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 16, 2:50 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Sep 16, 2:50 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
250 PM EDT TUE SEP 16 2014

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE AREA LATE TODAY AND TONIGHT.
HIGH PRESSURE WILL BUILD OVER THE AREA FROM THE NORTH WEDNESDAY
THROUGH SATURDAY. THE HIGH WILL MOVE OFF THE COAST SUNDAY AHEAD OF
THE NEXT COLD FRONT...WHICH IS EXPECTED TO MOVE THROUGH THE
REGION MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 250 PM TUE...LATEST SFC ANALYSIS SHOWS APPROACHING COLD
FRONT MOVING INTO NE NC AND CENTRAL NC. THE FRONT WILL CONTINUE
TO MOVE SE...MOVING THROUGH THE AREA THIS AFTERNOON AND
TONIGHT...PROGGED TO PUSH OFF THE SOUTHERN COAST AROUND MIDNIGHT.
LATEST RADAR IMAGERY SHOWS VERY LITTLE...JUST A SMALL AREA OF
SHOWERS OVER SE NC WITH VERY LITTLE UPSTREAM ALONG OR BEHIND THE
FRONT. SO BASED ON THIS AND HIGH RES MODELS EXPECT ISOLATED TO
WIDELY SCATTERED COVERAGE THIS AFTERNOON AND TONIGHT. OVERNIGHT
LOWS GENERALLY 65-70 DEGREES. SOME AREAS OF PATCHY FOG WILL BE
POSSIBLE OVERNIGHT THOUGH THINK CLOUD COVER WILL LIMIT
DEVELOPMENT.

&&

.SHORT TERM /WEDNESDAY/...
AS OF 250 PM TUE...THE FRONT WILL CONTINUE TO MOVE SOUTH OF THE AREA
WED AS A WEAK WAVE OF LOW PRESSURE DEVELOPS ALONG IT. SFC HIGH
PRESSURE WILL BUILD INTO THE AREA FROM THE NORTH AS UPPER TROUGH
DEEPENS ALONG THE EASTERN SEABOARD. MODELS CONTINUE TO SHOW SCT
SHOWERS/TSTMS DEVELOPING AS WEAK SHORTWAVE MOVES THROUGH FLOW
ALOFT. WILL CONTINUE LOW CHANCE/SC POPS THROUGH THE DAY...WITH
BEST CHANCES ACROSS THE SOUTHERN HALF OF FORECAST AREA. LOW LEVEL
THICKNESS VALUES...NE/E FLOW...AND 850MB TEMPS 12-14C SUPPORT
HIGHS 75-80 DEGREES.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
AS OF 230 PM TUE...THERE WILL BE A MOIST ONSHORE FLOW EARLY THIS
FORECAST PERIOD WITH SOME SHORT WAVE ENERGY AS A BROAD TROF OVER THE
EASTERN STATES GRADUALLY SHARPENS. MOISTURE SHOULD BE LIMITED WITH
ONLY LIGHT SHOWERS AND SPRINKLES EXPECTED. WILL FORECAST SLIGHT
CHANCE PRECIP FOR WED NIGHT AND THU. LOTS OF LOW CLOUD COVER EXPECTED
WED NIGHT AND THU WHICH WILL HOLD HIGH TEMPS IN THE MID TO UPPER 70S
THU. LOWS WED NIGHT LOW TO MID 60S ACROSS INLAND AREAS AND UPR 60S
TO LOW 70S COAST.

THE UPPER RIDGE GRADUALLY BUILDS OVER THE AREA LATE IN THE WEEK AND
DURING THE WEEKEND AND WILL CONTINUE A MOSTLY DRY FORECAST FRIDAY
THRU SUNDAY. THE ONLY CHC ALBEIT SLGT FOR PRECIP APPEARS TO BE ALONG
THE IMMEDIATE COASTAL SECTIONS FRI NIGHT AND SAT ASSOCIATED WITH A
WEAK COASTAL TROF. TEMPS SLOWLY MODERATE BACK TO NEAR NORMAL LEVELS
INTO THE LOW 80S BY THE END OF THE WEEKEND.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
SHORT TERM /THROUGH TONIGHT/...
AS OF 130 AM TUE...VFR CONDITIONS WILL DOMINATE THROUGH TONIGHT
WITH LIGHT WINDS. CLOUDS WILL BE INCREASING TONIGHT WITH THE
APPROACHING FRONT...BUT THINK SHOWERS WILL BE VERY ISOLATED TO
MENTION IN TAFS. MODELS ARE INDICATING LIFR/IFR CONDITIONS TO
OCCUR OVERNIGHT, BUT CONFIDENCE IS LOW AS MODELS HAVE BEEN OVER DONE
THE LAST COUPLE OF DAYS. WENT WITH CLIMATOLOGY AND HAVE INDICATED
MVFR VISIBILITY/CEILING TO OCCUR AFTER 07Z AT ALL TAF SITES.
WILL REANALYZE THE POSSIBLE IFR/LIFR CONDITIONS ON THE NEXT TAF
ISSUANCES. EXPECT CONDITIONS TO IMPROVE BACK TO VFR BY MID MORNING
WITH A NE FLOW AND SCATTERED SHOWERS/THUNDERSTORMS TOMORROW
AFTERNOON.

LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 230 PM TUE...MAINLY VFR CONDS EXPECTED THRU THU EXCEPT FOR
PATCHY LATE NIGHT FOG/AND STRATUS. MAINLY VFR CONDS EXPECTED FRI
THRU SUNDAY AS A STRONGER HIGH BUILDS IN FROM THE N WITH LESS PRECIP
CHCS AND BETTER LOW LVL MIXING REDUCING FOG/ST THREAT. COULD BE A
FEW SHOWERS ALONG COASTAL AREAS FRI NIGHT INTO SAT BUT SHOULD BE
LIMITED IN COVERAGE.

&&

.MARINE...
SHORT TERM /THROUGH WEDNESDAY/...
AS OF 250 PM TUE...COLD FRONT WILL MOVE THROUGH THE WATERS LATER
TODAY AND TONIGHT...LIKELY PUSHING OFF THE SOUTHERN COAST AROUND
MIDNIGHT. CURRENT OBS SHOW VARIABLE WINDS ACROSS THE WATERS
RANGING FROM E TO W LESS THAN 10KT WITH SEAS AROUND 2FT. LONG
PERIOD SWELL...13-16 SECONDS...FROM DISTANT TC EDOUARD WILL
CONTINUE TO BUILD ACROSS THE WATERS TONIGHT AND WED. WAVEWATCH
AND LOCAL NWPS CONTINUE TO RUN 1-2FT HIGHER THAN HURRICANE
WAVEWATCH. ONLY CHANGE TO ONGOING SCA WAS TO PUSHED BACK THE
TIMING A FEW HOURS BASED ON LATEST OBS AND GUIDANCE. NE SURGE
10-15KT EXPECTED BEHIND THE FRONT TONIGHT AND CONTINUES WITH E/NE
FLOW INTO WED. WILL CONTINUE SEAS 4-6FT WED MAINLY IN LONG PERIOD
SELY SWELL.

LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 230 PM TUE...WAVE MODELS ARE CONSISTENT SHOWING LONG PERIOD
SWELL FROM DISTANT TC EDOUARD AT 5-7 FT THRU WED NIGHT. SWELL WILL
DIMINISH THU AND SHUD BE A PERIOD OF SUB SCA SEAS...HOWEVER NE WINDS
WILL BEGIN TO INCREASE THU TO 15 TO 25 KTS LATE AND CONT THRU FRI
WITH SEAS AGAIN BUILDING TO 5 TO 7 FT INTO THE EARLY PART OF NEXT
WEEKEND SPLY ACRS THE CNTRL WATERS.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 AM WEDNESDAY TO 3 PM EDT SUNDAY
     FOR AMZ152-154.
     SMALL CRAFT ADVISORY FROM 7 AM WEDNESDAY TO 5 AM EDT THURSDAY
     FOR AMZ156-158.
     SMALL CRAFT ADVISORY FROM 5 AM WEDNESDAY TO 5 AM EDT THURSDAY
     FOR AMZ150.

&&

SYNOPSIS...CQD
NEAR TERM...CQD
SHORT TERM...CQD
LONG TERM...JAC
AVIATION...BM/JAC
MARINE...CQD/JAC
Hazardous weather outlook, Sep 16, 3:34 AM EDT, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
334 AM EDT TUE SEP 16 2014

NCZ029-044>047-079>081-090>095-098-103-104-170745-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
334 AM EDT TUE SEP 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 3:20 AM EDTSmall Craft AdvisoryMHX53 hr
Sep 16, 8:15 AM EDTSpecial Marine WarningMHX60 min

Nearby

Beach Hazards Statements in North Carolina, 2014Every beach hazards statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.